MDS is a bone marrow failure disorder
MDS is a blood cancer
Learn More >

Welcome to the MDS Patient Message Board Post New Thread

Welcome to the MDS Patient Message Board. We hope that you will find this to be a very valuable resource in your journey. We have recently revised the format of our forum to be much more user friendly and pleasing on the eyes. Let us know if you have any problems, or if you have additional suggestions on how we might further improve our site.

Recent DX of MDS with 5q deletion

Home forums Patient Message Board Recent DX of MDS with 5q deletion

Tagged: 

This topic contains 2 replies, has 3 voices, and was last updated by  David Williams 4 months, 3 weeks ago.

Viewing 3 posts - 1 through 3 (of 3 total)
  • Author
    Posts
  • #44736

    Pat Hass
    Participant

    Hi, I’m recently diagnosed with MDS with 5q deletion and considered low risk for progression at this time. My last hemaglobin a month ago was 11.2, up from 10.6. My hemaglobin has been bouncing like that for the last year. My hematologist has recommended Revlimid as the treatment. I’ve held off because I feel pretty well, a little fatigue and SOB at times but not restricting. I am getting CBC’s monthly and will meet with the hematologist again in January. I’m 73, live alone on a small farm and I’m concerned about the side effects of Revlimid on my independence. Maintaining the ability to safely take care of myself for as long as possible is important to me. Do others find the drug debilitating or mild and can side effects be moderated? Thanks for any experiences, Pat

    #44737

    Bob Derek
    Participant

    The best advice is always to go to an MDS Center of Excellence even if the nearest one is at some distance. The difference between a competent hematologist and a hematologist at a Center of Excellence can be quite stunning.

    #44812

    David Williams
    Participant

    Pat, I’d stay off the Revlimid until my hemoglobin dropped below 7 and stayed there. Hemoglobin can bounce around based on an allergic type of anemia called hemolytic anemia. Said differently, having an allergic reaction to a food or a drug can drop your hemoglobin quite a bit a few days before your blood draw and then your hemo bounces back after the allergy has subsided.

Viewing 3 posts - 1 through 3 (of 3 total)

Register for an account, or login to post to our message boards. Click here.

You must be logged in to reply to this topic.


Login

Login

Search Forums

Review answers to commonly asked questions or get answers to your questions from an MDS expert